Thunderstorm Wind, Anderson
- When
- June 17, 3:00 PM EST to 3:15 PM EST
- Where
- Anderson County, Clinton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.117, -84.133
Trees down
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 17, 2:21 PM EST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 321 PM EDT THU JUN 17 2004 .SHORT TERM...(TONIGHT AND FRIDAY)...WITH STRONG DIURNAL HEATING AND ABUNDANT LOW LEVEL MOISTURE...DEW POINTS STILL IN THE LOWER 70S... THE ATMOSPHERE HAS BECOME WEAK TO MODERATELY UNSTABLE. IN RESPONSE ...SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AN OLDER FRONTAL BOUNDARY...THE CELLS ARE MOVING NORTHEAST WITH THE LINE SHIFTING SLOWLY TO THE EAST. THE LINE IS NOW POSITIONED ALONG THE CUMBERLAND PLATEAU AND WILL MOVE ACROSS THE CWA THROUGH THE LATE AFTERNOON AND EVENING HOURS. MUCH OF THIS ACTIVITY IS DIURNALLY DRIVEN AND EXPECT THE CONVECTION TO DIMINISH WITH THE APPROACH OF SUNSET. HOWEVER... SUFFICIENT ENERGY WILL ALLOW SOME ACTIVITY TO CONTINUE INTO THE NIGHT. ON FRIDAY...FLOW ALOFT BECOMES SOMEWHAT ZONAL AS THE UPPER RIDGE IS DAMPENED. THE ATMOSPHERE WILL REMAIN PRIMED FOR AFTERNOON THUNDERSTORMS WITH HIGH DEW POINTS AND DAYTIME HEATING. THEREFORE ...PERSISTENCE WAY TO GO WITH ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS. .LONG TERM...(FRIDAY NIGHT THROUGH FRIDAY)...BIG QUESTION FOR THE FORECAST PERIOD IS PASSAGE OF THE COLD FRONT OVERNIGHT FRIDAY INTO SATURDAY MORNING. CURRENT PROGS AND MODELS INDICATE A PASSAGE AOA 12Z ON SATURDAY THROUGH OUR NORTHERN ZONES AND THEN CLEARING THE FA BY 18Z SATURDAY. THE MODELS THOUGH HAVE HAD A HARD TIME WITH FROPAS OVER THE LAST SEVERAL WEEKS. MOST OF THE MODELS HAVE WANTED TO CLEAR THE FRONTS THROUGH THE FA AND THEN PUSH THEM THROUGH THE DEEP SOUTH. FOR LATE JUNE...FEEL THAT THIS IS UNLIKELY TO SEE A FRONT CLEAR ALL THE WAY TO THE GULF. HOWEVER...CURRENT MODELS DO ALL PREDICT A FRONTAL PASSAGE AND WILL BE GOING WITH THAT PLAN...THOUGH NOT AS FAR OF A SOUTHWARD PUSH AS THE GFS INDICATES. HOWEVER...IT IS UNUSUAL IN THE WAY THE MODELS PRESENT THIS PASSAGE. THERE WILL BE A TROF DEVELOPING ON THE EAST SIDE OF THE MTNS BY FRIDAY AFTERNOON AND WILL REMAIN STATIONARY. THE ACTUALLY COLD FRONT TRANSLATES EASTWARD ALONG WITH ITS PARENT LOW OVER NE CANADA. THIS SURFACE LOW INTENSIFIES AS AN H5 LOW MOVES ACROSS CENTRAL CANADA AND CATCHES UP WITH SYSTEM. THIS WILL DEEPEN THE LOW AND ADD TO THE PUSH OF THE COLD FRONT. BEFORE THIS HAPPENS...THE FRONT LOSES ITS IDENTITY AROUND 18Z FRIDAY...BUT THEN AS IT MERGES WITH THE TROF...IT SLIDES ON THROUGH THE FORECAST AREA. NOT TO MUCH IN THE WAY OF STORMINESS ASSOCIATED WITH THIS SYSTEM...SO DO NOT EXPECT WIDESPREAD COVERAGE OR HEAVY PRECIPITATION...AND HAVE NOT GONE OVERBOARD ON POPS. KEPT POPS THROUGHOUT THE FROPA NO HIGHER THAN 30 PERCENT. AFTER THE FRONT CLEARS THE REGION ON SATURDAY NIGHT...A LARGE 1032MB SFC HIGH SLIDES INTO THE OHIO RIVER VALLEY. THIS HIGH WILL HELP TO PUT A STOP TO ONGOING AFTERNOON CONVECTION. WITH SKIES GOING PARTLY CLOUDY ON SUNDAY AND SUBSIDENCE FROM THE HIGH...HAVE TAKEN ALL POPS OUT OF THE FORECAST FOR SUNDAY. A GREAT SUNNY DAY APPEARS TO BE IN STORE FOR SUNDAY AND MOST OF MONDAY AS WELL...ALTHOUGH MONDAY WILL LIKELY HAVE A FEW MORE CLOUDS THAN SUNDAY AND ALSO HAVE A SLIGHT CHANCE OF A THUNDERSTORM. DIURNAL CONVECTION RETURNS LATE MONDAY AND THROUGH THE REST OF THE PERIOD AS A WARM FRONT RISES BACK FROM THE GULF AND CREATES ANOTHER FEW DAYS OF A MOIST AND HUMID ATMOSPHERE. POPS GO UP TO 30 IN THE DAYTIME AND BELOW CHANCE IN THE EVENING. TEMPS FOR THE PERIOD GENERALLY WENT IN LINE WITH PERSISTANCE FROM PREVIOUS FORECAST. WERE FRESHENED UP A LITTLE BIT WITH HELP OF THE MAV. DID NOT USE THE MET GUIDANCE AS THE MET IS INDICATING MORE AREAS OF CLOUDS OVER THE FORECAST AREA...AND IS APPROPRIATELY TO COOL IN THE AFTERNOONS. TEMPERATURES AT CHA AND SURROUNDING LOCATIONS MAY APPROACH 90 ON TUESDAY. LOOKING TO THE EXTENDED...ANOTHER COLD FRONT APPEARS TO BE APPROACHING WEST TENNESSEE BY FRIDAY MORNING...THIS COULD HAVE AN IMPACT ON OUR WEATHER FOR NEXT WEEKEND...BUT FOR NOW...TOO FAR OUT TO COMPLETELY TELL. THANKS TO SURROUNDING OFFICES FOR THE COORDINATION CHAT ON THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 89 73 89 / 40 30 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 86 71 87 / 40 30 30 30 OAK RIDGE, TN 69 86 70 87 / 40 30 30 30 TRI CITIES AIRPORT, TN 67 84 67 85 / 40 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/KG/SP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 405 AM EDT THU JUN 17 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-180900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 405 AM EDT (305 AM CDT) THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND EVENING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
The Knoxville radar (KMRX), 66 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404426.